Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Apr 23, 2021, 7:13 PM CDT for Harper County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2021, 7:13 PM CDT (00:13 UTC)
- Expired
- Apr 23, 2021, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Wichita, KS
County Harper County, KS
The radar
The Vance AFB radar (KVNX), 50 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
014 WWUS83 KICT 240013 SPSICT Special Weather Statement National Weather Service Wichita KS 713 PM CDT Fri Apr 23 2021 KSZ091-092-240100- Harper KS-Sumner KS- 713 PM CDT Fri Apr 23 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Harper County in south central Kansas... Southwestern Sumner County in south central Kansas... * Until 800 PM CDT. * At 711 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over Wakita, or 12 miles northwest of Medford...moving north at 30 mph. hail up to the size of dimes will be possible with this storm. This storm may produce a significant amount of small hail. Accumulating hail is possible. * Locations impacted include... Bluff City and Freeport. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3724 9797 3723 9764 3700 9774 3700 9803 TIME...MOT...LOC 0012Z 194DEG 27KT 3691 9792 $$ Martin
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Apr 23, 6:24 PM CDT, 49 minutes earlier.
Area forecast discussion, Apr 23, 6:24 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Wichita KS 624 PM CDT Fri Apr 23 2021 ...Updated Aviation Discussion... .SHORT TERM...(This evening through Monday night) Issued at 257 PM CDT Fri Apr 23 2021 Main challenge is elevated convective trends this evening and then how much wind and how warm Sunday into Monday. Modest elevated moisture transport will continue this evening east of the Kansas turnpike ahead of the approaching upper trof. This may lead to elevated cape values around 1000 j/kg across southeast Kansas in the presence of 35 to 45 kts of cloud bearing shear. So will keep the chance for strong to marginally severe storms. Some light rain chances may linger across far southeast Kansas on Saturday morning, otherwise dry weather and milder, near seasonal temperatures will return in the afternoon. Rather broad ridging aloft and modest westerly flow aloft will prevail on Sunday with increasing southerly low level flow in response to the developing lee side trof. A significant warming trend will commence by Sunday afternoon and continue into Monday along with advection of shallow low level moisture across the eastern half of Kansas. Temperatures will climb to the warmest levels of the Spring so far for many areas on Monday afternoon. Darmofal .LONG TERM...(Tuesday through Friday) Issued at 257 PM CDT Fri Apr 23 2021 Potential for strong to severe storms still looks reasonable on Tuesday afternoon/evening as a piece of the developing western conus upper trof lifts northeastward across the central/southern Plains. Strong deep layer shear and at least moderate instability look to be present ahead of the surface dry-line/cold front across central/eastern Kansas near peak heating. However, still too much uncertainty in the orientation of the bulk shear vector to the aforementioned boundaries for storm mode, and also quality of the deeper low level moisture/veering of flow around 850 mb in the warm sector. So will continue to advertise severe potential, though keep options open for all hazard types. Slower evolution of the main upper trof across the Plains through mid-week, so will maintain precip/rain chances thru Wednesday night/early Thursday along with cooler temperatures. KED && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 618 PM CDT Fri Apr 23 2021 Scattered to numerous showers and thunderstorms will impact southeast Kansas this evening, as a storm system approaching from the west interacts with a warm frontal zone in place across the region. A few of the stronger storms may produce dime to quarter size hail and gusty winds, although suspect most activity will remain below severe levels. Pockets of heavy rainfall and associated reduced visibilities will likely be the most common threat. Hit the CNU TAF the hardest between 00-05z or so, with ICT likely on the far western edge of the thunderstorm threat. Thunderstorm threat will end by around 06z, with scattered showers likely lingering across eastern Kansas the rest of the night as the parent upper trough approaches from the west. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 46 67 47 77 / 70 0 0 0 Hutchinson 43 67 47 78 / 30 0 0 0 Newton 44 65 47 76 / 50 0 0 0 ElDorado 46 66 47 76 / 80 10 0 0 Winfield-KWLD 48 67 47 77 / 90 10 0 0 Russell 38 66 47 79 / 0 0 0 0 Great Bend 39 66 47 79 / 10 0 0 0 Salina 41 66 47 77 / 20 0 0 0 McPherson 42 66 47 77 / 30 0 0 0 Coffeyville 52 67 45 75 / 100 40 0 0 Chanute 50 66 45 74 / 100 30 0 0 Iola 49 65 45 73 / 100 20 0 0 Parsons-KPPF 51 67 46 74 / 100 30 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...KED LONG TERM...KED AVIATION...ADK
Hazardous weather outlook, Apr 23, 3:36 PM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 336 PM CDT Fri Apr 23 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-242045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 336 PM CDT Fri Apr 23 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A few strong to marginally severe thunderstorms are possible this evening to the east of the Kansas turnpike. The main threats will be dime to quarter size hail and wind gusts around 55 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Very high grassland fire danger is possible Monday afternoon across much of the area. There is a risk of severe thunderstorms on Tuesday afternoon and evening across the entire area, and possibly again over southeast Kansas on Wednesday. All severe hazards are possible, including large hail, damaging winds and tornadoes. Listen to later forecasts and outlooks for updated information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Apr 23, 7:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 713 PM CDT Fri Apr 23 2021 KSZ091-092-240100- Harper KS-Sumner KS- 713 PM CDT Fri Apr 23 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Harper County in south central Kansas... Southwestern Sumner County in south central Kansas... * Until 800 PM CDT. * At 711 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm over Wakita, or 12 miles northwest of Medford...moving north at 30 mph. hail up to the size of dimes will be possible with this storm. This storm may produce a significant amount of small hail. Accumulating hail is possible. * Locations impacted include... Bluff City and Freeport. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3724 9797 3723 9764 3700 9774 3700 9803 TIME...MOT...LOC 0012Z 194DEG 27KT 3691 9792 Martin
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.